MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Excessive Cooling (2932)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cryo ablation procedure, temperature fluctuations where observed during ablations.The temperatures quickly became very cold.It was confirmed by fluoroscopy and intracardiac echocardiography (ice) that they were not deep inside the vein.The electrical umbilical cable and coaxial umbilical cable were replaced which did not resolve the issue.The balloon catheter was replaced which resolved the issue.The case was completed with cryo.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.Product event summary: the data files and the 2af284 balloon catheter with lot number 09835 were returned and analyzed.One patient file was received and recorded on the reported date of the event.The patient file showed 18 applications were performed using balloon catheter identified as 2af284 with lot number 09835.The patient file showed six applications were performed using balloon catheter identified as 2af284with lot number 09835.For the patient file, using balloon catheter identified as 2af284 with lot number 09835, console output data (pressure, preset pressure and flow) showed pressure was tracking preset pressure and flow readings which were as expected.However, temp profile was unexpected during ablation at applications one, two, four, six, eight to eleven, thirteen, fifteen and seventeen.No anomalies were identified during external visual inspection of the balloon, shaft, and handle segments.The catheter smart chip data was downloaded and reviewed.Data indicated the catheter was used for 18 applications on the reported event date.During functional testing, a sudden temperature drop was observed at the beginning of the ablation phase.Temperature fluctuations were observed.Although, flow and pressure profiles were within limits, the temp profile was not as expected.Quick temperature slopes and temperature spikes were noticed.The inflation, ablation, and thawing phases were completed.No console system notices were generated.X-ray imaging revealed the injection tube coil was located and confined within the inner balloon's neck.The tolerance stack-up effect between the inner balloon distal neck to gwl tip assembly most likely caused the injection tube coil location and confinement within the distal neck of the inner balloon.In conclusion, the reported issue of the temperature dropping faster than expected was confirmed through analysis and testing.The balloon catheter failed the returned product inspection due to the tolerance stack-up effect between the inner balloon distal neck to gwl tip assembly.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product event summary: additional analysis was performed on the 2af284 balloon catheter with lot number 09835.The additioanl findings are: the balloon¿s neck to guide wire lumen (gwl) tip bond length was 4.24 millimeters (mm) which was at the lower tolerance limit (expected range: 4.5 +/- 0.5 mm); the balloon¿s neck measurement was 6.03 mm which was within the tolerance limit (expected range: 5.08 to 7.11 mm); and the assembly of the injection tube was 1.68 mm which was out of the specified tolerance limits (expected range: 2.5 +/- 0.5 mm).In conclusion, the reported issue of the temperature dropping faster than expected was confirmed through analysis and testing.The balloon catheter failed the returned product inspection ue to the tolerance stack-up effect between the inner balloon distal neck to gwl tip assembly and due to the additional finding of the assembly of the injection tube was 1.68 mm which was out of the specified tolerance limits.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product event summary: the (b)(6) balloon catheter with lot number 09835 was re-analyzed after secondary review.No anomalies were identified during external visual inspection of the balloon, shaft, and handle segments.The catheter smart chip data was downloaded and reviewed.Data indicated the catheter was used for 18 applications on the reported event date.The catheter was recognized and passed the electrical integrity verifications and performance test.The catheter completed the inflation, ablation, and thawing phases with no console system notices generated.No performance issues were identified.All pressure and flow were in range and temperature curve had no oscillation or overshoot.In conclusion, the reported temperature issues were not confirmed though analysis.The balloon catheter did not fail the returned product inspection.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20468013
Report Number2649622-2024-27686
Device Sequence Number12604781
Product Code OAE
UDI-Device Identifier00763000341480
UDI-Public00763000341480
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2024
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number09835
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer11/18/2024
03/06/2025
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date11/27/2024
04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale